Quantum Criticality of Two-Dimensional Quantum Magnets with Long-Range Interactions

Journal article


Publication Details

Author(s): Fey S, Kapfer S, Schmidt KP
Journal: Physical Review Letters
Publication year: 2019
Volume: 122
Journal issue: 1
ISSN: 0031-9007
eISSN: 1079-7114


Abstract

We study the critical breakdown of two-dimensional quantum magnets in the presence of algebraically decaying long-range interactions by investigating the transverse-field Ising model on the square and triangular lattice. This is achieved technically by combining perturbative continuous unitary transformations with classical Monte Carlo simulations to extract high-order series for the one-particle excitations in the high-field quantum paramagnet. We find that the unfrustrated systems change from mean-field to nearest-neighbor universality with continuously varying critical exponents. In the frustrated case on the square lattice the system remains in the universality class of the nearest-neighbor model independent of the long-range nature of the interaction, while we argue that the quantum criticality for the triangular lattice is terminated by a first-order phase transition line.


FAU Authors / FAU Editors

Fey, Sebastian
Chair for Theoretical Physics III (Quantum Gravity)
Kapfer, Sebastian
Lehrstuhl für Theoretische Physik
Schmidt, Kai Phillip Prof. Dr.
Professur für Theoretische Physik


How to cite

APA:
Fey, S., Kapfer, S., & Schmidt, K.P. (2019). Quantum Criticality of Two-Dimensional Quantum Magnets with Long-Range Interactions. Physical Review Letters, 122(1). https://dx.doi.org/10.1103/PhysRevLett.122.017203

MLA:
Fey, Sebastian, Sebastian Kapfer, and Kai Phillip Schmidt. "Quantum Criticality of Two-Dimensional Quantum Magnets with Long-Range Interactions." Physical Review Letters 122.1 (2019).

BibTeX: 

Last updated on 2019-14-05 at 13:08